Alert archive / New York / Winter Weather Advisories in 2012
Winter Weather Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Feb 22, 2012, 10:08 PM EST for Jefferson County, Lewis County, Oswego County, New York. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 10:08 PM EST (03:08 UTC)
- Expired
- Feb 23, 2012, 3:37 AM EST
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
534 WWUS41 KBUF 230308 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1008 PM EST WED FEB 22 2012 NYZ006>008-231100- /O.NEW.KBUF.WW.Y.0009.120223T0308Z-120223T1200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1008 PM EST WED FEB 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. * LOCATIONS...THE HIGHER TERRAIN OF THE EASTERN LAKE ONTARIO REGION. * TIMING...THROUGH EARLY THURSDAY MORNING. * HAZARDS...SNOW...WHICH MAY BE BRIEFLY MODERATE TO HEAVY AT TIMES. * ACCUMULATIONS...SNOWFALL TOTALS OF 3 TO 5 INCHES ACROSS THE HIGHER TERRAIN...WITH SOMEWHAT LOWER AMOUNTS ACROSS THE LOWER ELEVATIONS * VISIBILITIES...A HALF MILE OR LESS AT TIMES. * IMPACTS...SLIPPERY SNOW COVERED ROADWAYS AND GREATLY REDUCED VISIBILITIES...LEADING TO HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ JJR
1 follow-up statement
846 WWUS41 KBUF 230837 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 337 AM EST THU FEB 23 2012 NYZ006>008-230945- /O.CAN.KBUF.WW.Y.0009.000000T0000Z-120223T1200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 337 AM EST THU FEB 23 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. STEADY SNOW HAS TAPERED OFF TO SNOW SHOWERS...WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. $$ APFFEL
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Feb 22, 7:38 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 22, 7:38 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 738 PM EST WED FEB 22 2012 .SYNOPSIS... A WEAK COLD FRONT THAT BROUGHT OCCASIONAL SHOWERS TO THE AREA WILL SLIDE OFF THE EAST COAST BY DAYBREAK. A SERIES OF LOW PRESSURE SYSTEMS WILL CROSS THE GREAT LAKES THROUGH THE WEEK FOLLOWED BY A COLDER SPELL FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 735 PM...HAVE TWEAKED THE FORECAST A SECOND TIME BASED ON THE 00Z OBS AND RADAR TRENDS. REGIONAL RADARS SHOW THAT THE BAND OF HEAVIEST SNOW HAS TEMPORARILY SHIFTED A LITTLE NORTHWARD AND REMAINS MOST PERSISTENT ACROSS NIAGARA AND ORLEANS COUNTIES AT THE MOMENT...THOUGH UPSTREAM DEVELOPMENTS STILL SUGGEST THAT THE AXIS OF THE HEAVIEST PRECIP WILL BE SHIFTING A BIT FURTHER SOUTHWARD OVER THE NEXT 1-2 HOURS. THE MAIN FOCUS OF THIS SECOND UPDATE WAS TO LOWER TEMPS A LITTLE MORE BASED ON RECENT OBS...AS WELL AS UP ACCUMS A BIT MORE ACROSS NIAGARA AND ORLEANS COUNTIES BASED ON CURRENT RADAR TRENDS. SOME UPWARD ADJUSTMENT TO ACCUMS WAS ALSO MADE ACROSS THE GENESEE VALLEY/FINGER LAKES...WHERE TEMPS ARE COOLING OFF A LITTLE FASTER NOW...AND SNOW SHOULD BECOME MORE PREVALENT A BIT LATER ON THIS EVENING BASED ON UPSTREAM RADAR TRENDS. NO SIGNIFICANT CHANGES OTHERWISE...THE PREVIOUS NEAR TERM DISCUSSION FOLLOWS BELOW... AS OF 630 PM...LATEST SURFACE ANALYSIS AND OBS OVER THE PAST COUPLE OF HOURS SHOW THE SURFACE COLD FRONT CONTINUING TO SAG SLOWLY SOUTHWARD...WITH THE BOUNDARY NOW DRAPED FROM JUST SOUTH OF JAMESTOWN...EAST-NORTHEAST ACROSS THE SOUTHERN PORTIONS OF THE FINGER LAKES REGION. TO THE NORTH OF THIS BOUNDARY...A FAIRLY STEADY SWATH OF WIDESPREAD PRECIP STRETCHES FROM THE MICHIGAN- INDIANA BORDER...NORTHEAST ACROSS LAKE ERIE AND MUCH OF THE NIAGARA FRONTIER...THEN ON ACROSS LAKE ONTARIO TO THE NORTH COUNTRY. AT THE PRESENT TIME...TEMPS ACROSS MUCH OF THE AREA ARE STILL WARM ENOUGH FOR MOSTLY RAIN...WITH THE EXCEPTION OF THE HIGHER TERRAIN EAST OF LAKE ONTARIO...AND MORE NOTABLY ACROSS THE NIAGARA FRONTIER...WHERE TEMPERATURES HAVE GOTTEN COLD ENOUGH FOR AN ACCUMULATING WET SNOW TO BECOME PREDOMINANT. THROUGH THE COURSE OF THE EVENING...THE AFOREMENTIONED FRONTAL ZONE WILL CONTINUE TO SAG SOUTHWARD...WITH ITS ASSOCIATED NARROW SWATH OF PRECIP CONTINUING TO SLIDE SOUTHWARD AND EASTWARD AS WELL. THIS WILL RESULT IN FAIRLY WIDESPREAD PRECIPITATION EITHER DEVELOPING OR CONTINUING THROUGH THE COURSE OF THE EVENING HOURS...BEFORE SLOWLY TAPERING OFF FROM WEST TO EAST OVERNIGHT BEHIND A WEAK WAVE OF LOW PRESSURE RIPPLING NORTHEAST ALONG THE FRONTAL BOUNDARY. IN TERMS OF PTYPE...EXPECT PRECIP TO REMAIN LARGELY IN THE FORM OF SNOW WHERE IT IS ALREADY SNOW...WHILE TRANSITIONING FROM RAIN TO SNOW ELSEWHERE AS THE BOUNDARY LAYER COOLS DUE TO A COMBINATION OF COLD AIR ADVECTION AND INCREASING DYNAMIC/EVAPORATIVE COOLING. GIVEN CURRENT TRENDS ACROSS FAR WESTERN NEW YORK...REALLY HAVE NO CHOICE BUT TO SPEED UP THE TRANSITION FROM RAIN TO SNOW AND THEREBY INDICATE MORE IN THE WAY OF SNOW FOR TONIGHT...WHICH HAS CONSEQUENTLY RESULTED IN THE INTRODUCTION OF SOME SNOWFALL ACCUMULATIONS ACROSS MANY OF THE LOWER ELEVATIONS IN ADDITION TO THE PREVIOUSLY FORECAST ACCUMS ACROSS THE HIGHER TERRAIN. WITH THE MOST RECENT FORECAST UPDATE...EXPECTED SNOWFALL ACCUMS NOW RANGE FROM 2-4" ACROSS MUCH OF THE HIGHER TERRAIN EAST OF BOTH LAKES...TO 1-3" ACROSS THE NIAGARA FRONTIER...AND FOR NOW AN INCH OR LESS ACROSS THE REMAINDER OF THE FORECAST AREA...WHICH WILL STILL SEE AT LEAST A SOMEWHAT DELAYED TRANSITION FROM RAIN TO SNOW COMPARED TO THE NIAGARA FRONTIER. WILL CONTINUE TO MONITOR THROUGHOUT THE EVENING...AND MAKE FURTHER ADJUSTMENTS SHOULD THEY BECOME NECESSARY. STILL-RELEVANT PORTIONS OF THE NEAR TERM FORECAST DISCUSSION FOLLOW BELOW... EXPECT DRYING AND BREAKS IN THE CLOUD COVER ON THURSDAY AS SMALL SCALE RIDGING SETS UP BETWEEN LOW PRESSURE AREAS. THE NEXT SYSTEM WILL ARRIVE ON THE WESTERN THRESHOLD LATER THURSDAY AFTERNOON AND EVENING...WITH POPS TO THE LIKELY RANGE FROM 21Z-00Z. HIGH TEMPS ON THURSDAY WILL NOT VARY MUCH FROM WEDNESDAY'S HIGHS...MAINLY IN THE MID TO UPPER 30S FOR HIGHER TERRAIN AND IN THE LOWER 40S AT LOWER ELEVATIONS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... THE FORECAST SCENARIO FOR THE END OF THE WEEK AND THIS WEEKEND IS COMING INTO SLIGHTLY BETTER FOCUS...HOWEVER DIFFERENCES IN THE TRACK AND SPEED OF THE LARGE SURFACE LOW PROGGED TO IMPACT THE REGION CONTINUE TO MAKE IT DIFFICULT TO NAIL DOWN THE DETAILS OF THE FORECAST. WHAT IS CLEAR IS THAT A 500MB VORTMAX CURRENTLY OFF OF THE PACIFIC NORTHWEST COAST WILL DIG ACROSS THE INTER-MOUNTAIN WEST INTO THE GREAT PLAINS BEFORE EJECTING ACROSS THE GREAT LAKES...IN THE PROCESS SPAWNING A SURFACE LOW THAT TAKES A SIMILAR TRACK. THE KEY ISSUE IS HOW DEEP THE 500MB TROUGH DIGS INTO THE PLAINS...WHICH THEN HAS AN IMPACT ON HOW FAR SOUTH THE SURFACE LOW FORMS...WHICH THEN AFFECTS THE TRACK/STRENGTH OF SAID FEATURE. THE MODEL PROGS CONTINUE TO FEATURE AN ENVELOPE OF TRACKS WITH THE NAM FEATURING THE STRONGEST...FASTEST...MOST NORTHERLY TRACK FOR THE LOW AND THE ECMWF THE SLOWEST...MOST SOUTHERLY...AND WEAKEST OF THE MODELS. THE GFS IS TRENDING MORE TOWARDS THE NAM/SREF SOLUTION...TAKING A 987MB LOW ACROSS LAKE ERIE AND THE NIAGARA PENINSULA LATE THURSDAY NIGHT AND THE SAINT LAWRENCE VALLEY BY FRIDAY EVENING....WITH THE CMC FEATURING A SLIGHTLY WEAKER LOW THAT TRACKS A LITTLE FARTHER SOUTH...MORE ACROSS THE SOUTHERN TIER AND THE ADIRONDACKS. IN ADDITION TO HAVING A SIGNIFICANT IMPACT ON THE STRENGTH OF THE WINDS WE RECEIVE IN THE WAKE OF THE LOW...THE CMC SOLUTION WOULD ALSO KEEP COLDER AIR OVER THE REGION FOR LONGER...RESULTING IN THE POTENTIAL FOR MORE SIGNIFICANT SYNOPTIC SNOWFALL WITH THE LOW. THE CMC SOLUTION IS ALSO PLAUSIBLE...AND CONSISTENT...WHICH ONLY FURTHER PROPAGATES THE CONUNDRUM. FOR NOW WILL GO WITH A COMPROMISE BLEND OF THE GFS AND CMC SOLUTIONS. GOING WITH THIS COMPROMISE SOLUTION...THE SCENARIO FOR THE END OF THE WEEK AND THE WEEKEND UNFOLDS AS FOLLOWS... THE SURFACE LOW TRACKS TO A LOCATION APPROXIMATELY NEAR THE EASTERN END OF LAKE ERIE THURSDAY NIGHT. ISENTROPIC UPGLIDE AHEAD OF THE LOW WILL LEAD TO DEVELOPING PRECIPITATION FROM WEST TO EAST AND SOUTH TO NORTH THROUGH THE NIGHT THURSDAY NIGHT. PRECIP TYPE WILL GENERALLY BE A MIXTURE OF RAIN AND SNOW WITH ACCUMULATIONS LIMITED MAINLY TO HIGHER TERRAIN OF THE SOUTHERN TIER AND ACROSS THE NORTH COUNTRY. SOME AREAS IN THE NORTH COUNTRY/TUG HILL HAVE THE POTENTIAL TO SEE AT LEAST 2 TO 4 INCHES OF WET SNOW THU NIGHT INTO FRIDAY MORNING...WITH LOWER ACCUMULATIONS ACROSS HIGHEST ELEVATIONS OF THE SOUTHERN TIER. EXPECT PRECIP TYPE TO CHANGE OVER TO ALL RAIN ACROSS MUCH OF THE FORECAST AREA ON FRIDAY MORNING AS THE WARM SECTOR OF THE LOW TRACKS ACROSS THE REGION. ONCE AGAIN...IF THE LOW TRACKS FARTHER SOUTH...THIS COULD LIMIT THE NORTHWARD PROGRESSION OF THE WARM AIR A LEAD TO GREATER COVERAGE/AMOUNT OF SNOWFALL THURSDAY NIGHT INTO FRIDAY. FOR NOW...EXPECT LOWS IN THE LOW TO MID 30S...TO UPPER 20S IN THE NORTH COUNTRY THU NIGHT WITH HIGHS IN THE UPPER 30S TO AROUND 40 ON FRIDAY. COLDER AIR FILTERS INTO THE REGION LATER IN THE DAY FRIDAY INTO FRIDAY NIGHT. EXPECT PRECIP TO CHANGE BACK OVER TO SNOW BY THE END OF THE DAY ON FRIDAY WITH A QUICK BURST OF SNOW POSSIBLE AS THE LOW PULLS AWAY FROM THE AREA AND THE DEFORMATION BAND ONT HE BACK SIDE OF THE LOW MOVES ACROSS THE REGION. BY LATER FRIDAY NIGHT 850MB TEMPERATURES DROP BELOW -12C AND WITH FAIRLY UNIFORM WEST-NORTHWEST FLOW ACROSS THE LAKES...WE SHOULD SEE A DECENT SETUP FOR LAKE EFFECT SNOWS...PARTICULARLY ACROSS THE SOUTHEAST SNOWBELTS. SYNOPTIC MOISTURE IS NOT LOOKING QUITE AS IMPRESSIVE AS IT HAS WITH PAST RUNS...SO SNOWFALL ACCUMULATIONS MAY STAY SUB-ADVISORY. THE COLDER AIR ADVECTING INTO THE REGION WILL ALSO ALLOW FOR TEMPERATURES TO DROP BACK INTO SOMETHING APPROACHING NORMAL FOR THIS TIME OF YEAR WITH LOWS IN THE 20S FRIDAY NIGHT AND HIGHS IN THE UPPER 20S TO LOW 30S SATURDAY. HIGH PRESSURE OVER THE MIDWEST NUDGES EAST INTO THE EASTERN GREAT LAKES FRIDAY NIGHT...WINDING DOWN THE LAKE EFFECT SNOWS AND BRINGING AREAS OF CLEARING. EXPECT TEMPERATURES TO SEE A SIGNIFICANT DROP WHERE THERE IS CLEARING...PARTICULARLY ACROSS THE NORTH COUNTRY WHERE SUB-ZERO TEMPERATURES MAY BE POSSIBLE THANKS TO RADIATIONAL COOLING. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... SUNDAY WILL FEATURE A BREAK FROM THE ACTIVE WEATHER AS RIDGING MOVES OVERHEAD. COLD AIR STILL IN PLACE WILL KEEP TEMPERATURES RIGHT AROUND SEASONAL NORMS. THE RIDGING MOVES OFF TO THE EAST COAST SUNDAY NIGHT WITH SOUTHERLY RETURN FLOW KICKING IN ACROSS THE REGION RESULTING IN A RETURN TO MILD WEATHER FOR MONDAY WITH HIGHS CLIMBING BACK INTO THE 40S. IN ADDITION TO THE MILD WEATHER...WE MAY SEE MORE WET WEATHER AS A CUTTER LOW PLOWING ACROSS THE NORTHERN TIER OF THE U.S. IS PROGGED TO CROSS THE GREAT LAKES INTO QUEBEC...POTENTIALLY SWINGING A COLD FRONT ACROSS WESTERN NEW YORK LATE IN THE DAY MONDAY AND BRINGING A CHANCE OF RAIN WITH A POTENTIAL FOR MORE LAKE EFFECT SNOWS BEHIND THE FRONT ON TUESDAY. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... A COLD FRONT STALLED ACROSS WESTERN NEW YORK ALONG THE SOUTHERN LAKE SHORES SOUTHWEST INTO NORTHERN OH IS THE FOCUS FOR SNOW TONIGHT. A WEAK AREA OF LOW PRESSURE ALSO MOVING ALONG THE FRONT IS ASSISTING IN THE PRODUCTION OF SNOW. CONDITIONS RECENTLY HAVE DROPPED TO IFR AND INTERMITTENT LIFR VIS/CIGS DUE TO SNOW IMPACTING THE BUF/IAG/ROC TERMINALS. THIS WILL PERSIST INTO THE OVERNIGHT HOURS AS REGIONAL RADAR SHOWS THE SNOW TRAINING ALONG THE FRONT BACK THROUGH SOUTHERN MICHIGAN. THERE MAY BE BREAKS INBETWEEN HEAVIER SNOWS. FOR WATERTOWN... THE SNOW/LOWER VIS/CIGS WILL ARRIVE BY 03Z AS SNOW MOVES TOWARD THE NORTHWEST ACROSS LAKE ONTARIO TOWARD THE SITE. FOR JAMESTOWN...THIS SITE LIES SOUTH OF THE STEADIEST SNOW. VIS IS REPORTING AT 1/4 DUE MAINLY TO SOME FG THROUGH THE SOUTHERN TIER SINCE RADAR SHOWS ONLY LIGHT SCATTERED SNOW FOR THE WESTERN SOUTHERN TIER. BACK TO THE WEST A SECOND AREA OF STEADY SNOW WILL MOVE FOR NORTH OF KCLE TO THE E-NE AND JHW SHOULD SEE A PERIOD OF STEADY SNOW LATER THIS EVENING. DRIER AIR INFILTRATING ON THURSDAY WILL BRING VFR CONDITIONS BACK TO THE AREA AFTER 12Z-14Z...BUT ANOTHER SYSTEM WILL ARRIVE FOR THURSDAY NIGHT. OUTLOOK... THURSDAY NIGHT/FRIDAY...MVFR WITH RAIN AND SNOW LIKELY. SATURDAY...VFR...WITH IFR/MVFR IN SCATTERED SNOW SHOWERS AND AREAS OF LAKE EFFECT SNOW EAST OF THE LAKES. SUNDAY...VFR...SCTD LAKE EFFECT SNOW SOUTHEASTERN LAKE ONTARIO. && .MARINE... SMALL CRAFT ADVISORY CONDITIONS WILL DROP THIS EVENING. WINDS AND WAVES WILL DIMINISH FURTHER TONIGHT AND REMAIN BELOW ADVISORY CRITERIA THROUGH FRIDAY...BUT WILL INCREASE ONCE MORE DURING FRIDAY NIGHT AND REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY NIGHT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...JJR/WCH SHORT TERM...WOOD LONG TERM...WOOD AVIATION...SMITH MARINE...WCH
Hazardous weather outlook, Feb 22, 5:24 AM EST, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 524 AM EST WED FEB 22 2012 NYZ001>008-010>014-019>021-085-231030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 524 AM EST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DEEP STORM SYSTEM WILL LIFT OUT OF THE OHIO VALLEY AND BRING A MIXED BAG OF PRECIPITATION TO WESTERN AND NORTH CENTRAL NEW YORK LATE THURSDAY THROUGH FRIDAY. WHILE THERE WILL BE THE POTENTIAL FOR SOME LOCALIZED SIGNIFICANT WET SNOWFALL ACROSS THE HIGHER ELEVATIONS AND EAST OF LAKE ONTARIO THURSDAY NIGHT AND FRIDAY... IT IS MORE LIKELY THAT THE PRECIPITATION WILL BE MIXED WITH ENOUGH RAIN TO KEEP SNOW ACCUMULATIONS FROM HAVING A SUBSTANTIAL IMPACT. ACCUMULATING LAKE SNOWS ARE THEN EXPECTED FRIDAY NIGHT THROUGH SATURDAY NIGHT FOR THE NORMAL SNOWBELTS SOUTHEAST OF BOTH LAKES ERIE AND ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-231030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 524 AM EST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Feb 22, 6:47 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 647 PM EST WED FEB 22 2012 NYZ001-002-010-230200- NIAGARA-ORLEANS-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO 647 PM EST WED FEB 22 2012 ...LIGHT TO MODERATE SNOW THIS EVENING... AS OF 645 PM...A NEARLY STATIONARY BAND OF LIGHT TO MODERATE SNOW CONTINUES TO MOVE ACROSS NORTHERN ERIE...NIAGARA AND ORLEANS COUNTIES THIS EVENING. SNOWFALL RATES WITHIN THIS REGION IS APPROACHING AN INCH PER HOUR IN SOME LOCATIONS...WITH EXPECTED SNOWFALL TOTALS OF 1 TO 3 INCHES. IN ADDITION...VISIBILITIES WILL RAPIDLY DROP TO BELOW ONE MILE ALONG WITH ROADS BECOMING QUICKLY SNOW COVERED AND SLIPPERY. DRIVERS ARE URGED TO SLOWLY DOWN THIS EVENING...BE PREPARED FOR REDUCED VISIBILITIES AND RAPIDLY DETERIORATING CONDITIONS...ALLOW FOR EXTRA TIME TO ARRIVE AT YOUR DESTINATIONS.
Special weather statement, Feb 22, 8:56 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 856 PM EST WED FEB 22 2012 NYZ010>012-085-230400- NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW... ORCHARD PARK...SPRINGVILLE 856 PM EST WED FEB 22 2012 ...MODERATE TO HEAVY SNOWFALL TONIGHT... AS OF 855 PM...PERIODS OF MODERATE TO HEAVY SNOWFALL WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT. SNOWFALL RATES OF BETWEEN A HALF UP TO AN INCH PER HOUR CAN BE EXPECTED THROUGH 11 PM. IN ADDITION TO THE SNOWFALL...VISIBILITIES WILL RAPIDLY DROP TO BELOW A MILE ALONG WITH ROADS BECOMING QUICKLY SNOW COVERED AND TREACHEROUS. DRIVERS ARE URGED TO SLOW DOWN TONIGHT...BE PREPARED FOR REDUCED VISIBILITIES AND RAPIDLY DETERIORATING CONDITIONS...ALLOW FOR EXTRA TIME TO ARRIVE AT YOUR DESTINATIONS.
Special weather statement, Feb 22, 9:54 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 954 PM EST WED FEB 22 2012 NYZ006>008-230500- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 954 PM EST WED FEB 22 2012 AS OF 955 PM...MODERATE TO HEAVY SNOWFALL CONTINUES TO MOVE ACROSS THE EASTERN LAKE ONTARIO REGION TONIGHT. SNOWFALL RATES OF UP TO AN INCH PER HOUR CAN BE EXPECTED THROUGH MIDNIGHT. IN ADDITION TO THE SNOWFALL...VISIBILITIES WILL RAPIDLY DROP TO BELOW A MILE ALONG WITH ROADS BECOMING QUICKLY SNOW COVERED AND TREACHEROUS. DRIVERS ARE URGED TO SLOW DOWN TONIGHT...BE PREPARED FOR REDUCED VISIBILITIES AND RAPIDLY DETERIORATING CONDITIONS...ALLOW FOR EXTRA TIME TO ARRIVE AT YOUR DESTINATIONS.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:48 AM EST | Small Craft Advisory | BUF | 36 hr | |
| Feb 23, 4:06 PM EST | Small Craft Advisory | BUF | 11 hr | |
| Feb 23, 4:28 PM EST | Lake Effect Snow Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 8 more | 11 hr |
| Feb 23, 4:28 PM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 5 more | 11 hr |
Nearby
Winter Weather Advisories in New York, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.